Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Itchy clitoris, vulva, labia
jenjoan posted:
I didn't consult my doctor on this. I have had a full hysterectomy and am 60. So check with your doctor to be sure it doesn't harm you.

I have had a persistent itch in the clitoral area for three years. My doctor said it was just dry and to use Vaseline. Nope. Nothing. Then a month ago I found a tube of Desonide .05% cream in my cabinet that was prescribed for a rash I had on my neck. I tried a very small amount on the clitoral area 3x/day for about a week and now the itching is completely gone. I maintain by applying a very small amount about 2x/week.

I didn't consult my doctor on this. So check with your doctor to be sure it doesn't harm you.
Was this Helpful?
0 of 0 found this helpful
Anon_6061 responded:
Desonide is a corticosteroid so using it over a long period of time can cause skin thinning. At least Desonide is one of the less potent drugs in this class but just wanted to mention this risk. The skin in your genital area and vagina is likely already thin / atrophied due to the loss of estrogen which is probably the reason for the itching. Further thinning will likely cause more symptoms.

Have you tried using a vaginal estrogen product such as Estrace or Premarin cream or Vagifem tablets? Your doctor should have suggested one of these over Vaseline. Some women use vitamin E capsules or coconut oil to keep that area lubricated but these will not heal and plump up the tissues like estrogen.

Helpful Tips

I am having heavy bleeding and sever pain with it every month that it affects my daily living when I have it I even had to drop out of ... More
Was this Helpful?
16 of 27 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.